Back to Search Start Over

A QUASI-ISOMETRY INVARIANT LOOP SHORTENING PROPERTY FOR GROUPS.

Authors :
BRICK, STEPHEN G.
CORSON, JON M.
DOHYOUNG RYANG
Source :
International Journal of Algebra & Computation. Dec2008, Vol. 18 Issue 8, p1243-1257. 15p. 3 Diagrams.
Publication Year :
2008

Abstract

We first introduce a loop shortening property for metric spaces, generalizing the property considered by M. Elder on Cayley graphs of finitely generated groups. Then using this metric property, we define a very broad loop shortening property for finitely generated groups. Our definition includes Elder's groups, and unlike his definition, our property is obviously a quasi-isometry invariant of the group. Furthermore, all finitely generated groups satisfying this general loop shortening property are also finitely presented and satisfy a quadratic isoperimetric inequality. Every CAT(0) cubical group is shown to have this general loop shortening property. [ABSTRACT FROM AUTHOR]

Details

Language :
English
ISSN :
02181967
Volume :
18
Issue :
8
Database :
Academic Search Index
Journal :
International Journal of Algebra & Computation
Publication Type :
Academic Journal
Accession number :
35884259
Full Text :
https://doi.org/10.1142/S0218196708004883